# SDR Q6VA20200319001

- Difficulty date: October 10, 2019
- Submitted: March 19, 2020
- Operation: Air carrier
- Aircraft: N212PB
- Make and model: Pilats PC1245
- Aircraft serial: 212
- Aircraft time: 3,113 hours, 2,408 cycles
- Engine: Pwa PT6A67B
- Engine time: 3,113 hours, 2,408 cycles
- Propeller: Hartzl HCE4A3D
- System (JASC): 3457 · Global Positioning System
- Part: Gps
- Part number: 0110225600
- Part serial: 128001098
- Condition: Malfunctioned
- Location: Cockpit
- Part time: 1,424 hours, 1,423 cycles
- Stage of operation: AA
- How discovered: O
- Nature of condition: B
- Precautionary procedure: G, A

## Discrepancy

DEPARTING KEKO HEADED TO KSLC CLIMBING THROUGH 8,000 FEET MSL ONE OF THE MEDICAL CREW MEMBERS REPORTED A BURNT SMELL. THEY DESCRIBED THE SMELL AS SOMETHING LIKE A BELT SLIPPING. THE PILOT INDICATED HE HAD NO INDICATIONS OF ISSUES UP FRONT AND COULD NOT SMELL WHAT THEY SMELLED. HE ASKED THE CREW IF THEY WANTED TO RETURN TO BASE AND THE CREW RESPONDED NO THE SMELL WAS FAINT AND TO CONTINUE. THE PILOT WAS CLEARED TO FL190 AND CONTINUED TO CLIMB. ABOUT 2 MINUTES LATER THE PILOT DID SMELL WHAT THE CREW HAD REPORTED. HE PUT ON HIS O2 MASK AND RETURNED TO KEKO WITH NO FURTHER ISSUES. DURING TROUBLESHOOTING BY THE MECHANISTIC IT WAS DETERMINED THE GARMIN GTN650 HAD A DIODE OR RESISTOR THAT HAD GONE BAD AND SMOKED. A REPLACEMENT GTN 650 WAS INSTALLED WITH NO FURTHER ISSUES.
